MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0425
Medical Device Problem Codes Failure to Infuse (2340); Material Twisted/Bent (2981)
Health Effect - Clinical Code Cough (4457)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device(s) referenced in this report have not yet been received by olympus for evaluation, although they are expected to be.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
The customer reported an 'injector failed again.' it was also reported the device was used on a patient and the details are the same to the previous report from may 2022 (case with patient identifier (b)(6)) where it was reported the subject device could not be deployed inside the patient and the patient's tolerance was decreasing rapidly with gagging and coughing; the procedure was not able to be completed.A request for additional information is in progress.
 
Additional Manufacturer Narrative
This report is being submitted to provide investigation findings.Device evaluation: two subject devices were returned for investigation.#1 the model number was nm-401l-0425.The lot no.Of subject device was k0514.(manufacturing date:2020/05/14).The needle could extend from the outer tube.It was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.The outer tube was not buckled.The needle tube presented compressive buckling.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.#2 the model number was nm-401l-0425.The lot no.Of subject device was k0514.(manufacturing date:2020/05/14).The needle could extend from the outer tube.It was not possible to inject liquid when the slider was pushed.However, it was possible to inject liquid when the slider was pulled.The outer tube was not buckled.The needle tube presented compressive buckling.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.The device history record (dhr) was reviewed for the lot and there was no anomaly with the event-related items.The record includes the following.-process inspection sheet -quality inspection sheet -nonconforming product report.The instruction manual contains the following instructions related to the reported event: ·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.·operate the slider slowly, otherwise the tube could buckle.·do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.·when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.·insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.·stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Conclusion summary: it is determined that liquid could not be injected due to compressive buckling of the needle tube.Since friction resistance between the outer tube and needle tube has increased, compressive buckling might have occurred when the needle was extended.A likely mechanism causing friction resistance between outer tube and needle tube might be the following: - the tube was coiled during the inspection for operation - the slider was pushed abruptly.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14944429
Report Number8010047-2022-11468
Device Sequence Number20391039
Product Code FBK
UDI-Device Identifier04953170260070
UDI-Public04953170260070
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0425
Device Lot Number05KA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown